Vyvanse - Benefits/Drawbacks - Treatment Options - Depersonalization Community

Jump to content


Please Read the Community Forum Guidelines Before Posting.


Photo

Vyvanse - Benefits/Drawbacks

vyvanse treatment options medications stimulants adderall rage zombie apathy depersonalization dp

  • Please log in to reply
4 replies to this topic

#1 lostlark

lostlark

    Newbie

  • Members
  • Pip
  • 18 posts
  • LocationUS

Posted 12 August 2015 - 11:30 PM

Quick Overview

 

Been experiencing marijuana induced DP for about 16 months now.

 

Took 30mg for a month.

50mg for 4 months.

 

Benefits: Improved focus, increased productivity, less DR attacks.

 

Drawbacks: Insomnia, Irritability, apathy, decreased creativity, "zombie-like" personality, increased anxiety ... Rage/panic attacks/crying spells/confusion (when crashing at the end of the day, or when skipping doses)

 

I've decided to quit Vyvanse. I'll update how that goes in this thread.

 

----

 

My Experience

 

I started Vyvanse (30mg) in March 2015. At first I felt fantastic (well, pretty ok for a person with DP). Barely ate, felt very productive and organized. I was overly-talkative for a while too. I liked that it helped me work my part-time job.

 

However, after about a month the effects began to fade. It would peak for about 2 hours and then by the early evening I was so spaced out I began to get back into bad habits. So I got my dose upped to 50mg. I became very productive (well, it pretty much exaggerated my obsessive compulsive tendencies and I was often preoccupied with cleaning, organizing ... which kind of backfires to be honest.)

I barely slept at all for a long time. 2-6 hours a night. 

 

After a month or so things got really screwed up because I started trying to change my doses by myself. Some days I skipped doses (because I pulled all-nighters, etc.). Some days I divided my dose so I took some around 10am and then the other half at like 1pm. 

 

 

For a while I couldn't decide whether or not I wanted to be on these meds, hence the inconsistencies. Bad bad idea.

 

As a musician/poet/artist, I've found that this whole Vyvanse experience has really dulled my creativity. I hardly write anymore, barely play my guitar, never record my music. And I don't feel inspiration anymore. I don't feel anything. I don't feel much for my friends or anyone. I'm constantly annoyed and tired and I get so stressed out that I either explode in a rage and start literally punching my floor and scream or cry my eyes out for 3 hours straight. It is not OK anymore. 

I see no point in the benefits anymore if I'm even less of a person now. 

 

I'm sick of going to some psychiatrist who doesn't care what happens to me and spending so much money to feel like a complete zombie. 

 

----

 

TL;DR: The short term benefits may seem great, but it becomes a horrible rollercoaster of tolerance building, crashes, withdrawals. If you're not a healthy person right now, you'll probably end up more damaged. 

 

The only thing that really helps me anymore is cigarettes so. that's my one and only crutch now, I suppose.

 

 

----

 

Other prescription meds I've tried: 

-Zoloft (about 6 weeks, then I was forced off it in the hospital. Basically made me an extremely suicidal, hungry, and tired person. Slept half the day, sulked in the waking hours, it was horrible)

-Effexor (about 3 weeks, then I cold turkied. Was bed ridden for a week during the initial withdrawal. Again, it just made me sleepy and hungry. Horrible.)

-Xanax (.5mg, though I usually only take half a tab. I only use it when I absolutely cannot sleep .... from Vyvanse induced insomnia. If anything it makes me more spaced out. Would not recommend except for sleep. Honestly the side effects/withdrawal aren't worth it either.)



#2 lostlark

lostlark

    Newbie

  • Members
  • Pip
  • 18 posts
  • LocationUS

Posted 18 August 2015 - 02:42 PM

There is also an exact 'flipside' of that, where everything is reversed.   So basicallly i am saying:  being on these drugs can make you either more structured and less fancy,  or to make you fancy and with less of a urgent drive to structure your world and art.  

 

Also a drug like this can make you manic.  And in that case, you wouldn't be fancy or structured. 

 

They did help me focus a lot. However, I felt the need to get everything in perfect order before I could even sit down and play my guitar.

It's really tough cos now i'm sitting here with my guitar but i'm so spaced out and everything feels so out of sync.

I'm still adjusting to not being on these meds so, I hope it's just the adjustment period. I don't know. 



#3 lostlark

lostlark

    Newbie

  • Members
  • Pip
  • 18 posts
  • LocationUS

Posted 18 August 2015 - 02:44 PM

8/18/15 Update:

 

I feel really out of whack.

I can't focus. But I'm not extremely anxious or having outbursts or anything. 

I feel really depressed. Which was anticipated. 

I've been really 'hungry' but not physically hungry. Been relapsing into some bad ED problems. (Which, I did not mention above that I suffer from an eating disorder. But, yeah.) 

aaaaaand. Very tired. And foggy. 



#4 lostlark

lostlark

    Newbie

  • Members
  • Pip
  • 18 posts
  • LocationUS

Posted 28 October 2015 - 10:56 PM

10/28/15 Update:

 

I'm still not really feeling any better.

I've been very depressed, suicidal even.

Still not on any meds.
Been taking L Tyrosine every day. It helps a little.

I've just started taking Kyolic for Candida. I often hypothesize that candida may be keeping me in this state.

I feel horribly apathetic most of the time. Not wanting to get out of bed, extremely tired, etc.

I've had no therapist since June.

I may try taking 30mg of vyvanse again to get myself back on track. 



#5 lostlark

lostlark

    Newbie

  • Members
  • Pip
  • 18 posts
  • LocationUS

Posted 28 October 2015 - 10:57 PM

Oh, and to clarify.

It wasn't the meds that made me apathetic or took away my creativity. 
It's all just depression and depersonalization.







Also tagged with one or more of these keywords: vyvanse, treatment options, medications, stimulants, adderall, rage, zombie, apathy, depersonalization, dp

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users